Alert archive / California / Wind Advisories in 2006
Wind Advisory 29, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 8, 2006, 1:06 PM PST for Siskiyou County, California. It took effect at Dec 8, 2006, 4:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2006, 1:06 PM PST (21:06 UTC)
- In effect from
- Dec 8, 2006, 4:00 PM PST
- Expired
- Dec 9, 2006, 5:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 082106 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 106 PM PST FRI DEC 8 2006 ...INCREASING WINDS IN THE SHASTA VALLEY THIS EVENING... .A LOW PRESSURE CENTER WILL MOVE TOWARD THE COAST THIS AFTERNOON. WINDS WILL INCREASE AHEAD OF THE TRAILING COLD FRONT. TONIGHT AS THE FRONT AND LOW MOVE INLAND WINDS WILL DECREASE. CAZ081-090515- /O.NEW.KMFR.WI.Y.0029.061209T0000Z-061209T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 106 PM PST FRI DEC 8 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. SOUTHERLY WINDS WILL INCREASE FROM 20 MPH TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA VALLEY LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. LATE THIS EVENING WINDS WILL DECREASE TO AROUND 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
2 follow-up statements
000 WWUS76 KMFR 090512 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 912 PM PST FRI DEC 8 2006 CAZ081-091100- /O.EXT.KMFR.WI.Y.0029.000000T0000Z-061209T1100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 912 PM PST FRI DEC 8 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SATURDAY FOR THE SHASTA VALLEY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH EARLY SATURDAY MORNING AHEAD OF A COLD FRONT. WINDS WILL DECREASE BEHIND THE FRONT TO AROUND 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
000 WWUS76 KMFR 091056 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 AM PST SAT DEC 9 2006 CAZ081-091300- /O.NEW.KMFR.WI.Y.0030.061209T2100Z-061210T0600Z/ /O.EXT.KMFR.WI.Y.0029.000000T0000Z-061209T1300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 256 AM PST SAT DEC 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A ADDITIONAL WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH 5 AM THIS MORNING BEFORE DECREASING TO 10 TO 20 MPH. SOUTH TO SOUTHEAST WINDS WILL INCREASE AGAIN THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 45 MPH AND LAST THROUGH THIS EVENING AS ANOTHER LOW PRESSURE SYSTEM MOVES UP THE OREGON COAST. THE STRONGEST WINDS WILL OCCUR NEAR WEED. THESE WINDS WILL DECREASE BY MIDNIGHT TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 8, 8:50 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 8, 8:50 AM PST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST FRI DEC 8 2006
.DISCUSSION...
A LOW NEAR 38N129W IS THE MAJOR PLAYER IN THE WEATHER TODAY AND
TONIGHT. WINDS IN THE SHASTA VALLEY ARE BRISK AND SHOULD INCREASE
TO ADVISORY CRITERIA IN THE MID AFTERNOON SO WILL ISSUE AN
ADVISORY. FOG IN THE ROGUE VALLEY SHOULD SCOUR OUT ABOUT NOON.
IT IS ALREADY AROUND 50F BETWEEN BUCKHORN AND ASHLAND AND SE 15KT
FLOW AT 850MB WILL REMOVE THE FOG AND RAISE TEMPS TO NEAR 50F FOR
THE REST OF THE VALLEY.
TONIGHT THE LOW WILL FILL AND MOVE INLAND NEAR BROOKINGS. STRONG
WINDS WILL CONTINUE IN THE SHASTA VALLEY WHILE PRECIPITATION RATES
INCREASE AND THE SNOW LEVEL LOWERS TO NEAR 4K FT SO MAY ISSUE A
SNOW ADVISORY FOR ZONE 082.
SATURDAY THERE WILL BE ANOTHER LOW NEAR 40N130W THAT BRINGS THE
WINDS UP AGAIN IN THE SHASTA ALONG WITH SNOW LEVELS NEAR 4K FT.
SO I THINK ILL CONTINUE THE ADVISORIES THROUGH THE DAY SATURDAY
EVEN THOUGH THERE WILL BE A BREAK BETWEEN THE TWO SYSTEMS. A COASTAL
JET COULD DEVELOP SATURDAY AND SATURDAY NIGHT AS THE 850MB WILL BE
SOUTHWEST 30 TO 40 KNOTS.
SATURDAY NIGHT THE FLOW TURNS MORE WESTERLY AND THE ASSOCIATED
FRONT SPREADS PRECIPITATION OVER THE WHOLE REGION. SUNDAY WILL
BE SHOWERY BEHIND THE FRONT.
THERE WILL BE A BRIEF BREAK IN THE PRECIPITATION SUNDAY NIGHT.
MONDAY A WARM FRONT BRINGS A RETURN OF RAIN WITH SNOW LEVELS 5K
TO 6K FT. SNOW LEVELS FALL TO 4K TO 5K FT AS THE COLD FRONT
SLOWLY MOVES THROUGH TUESDAY. THE GFS HAS A WAVE DEVELOPING
ON THE FRONT AND THIS WILL LIKELY BE THE WETTEST OF THE SYSTEMS
OVER MOST OF THE AREA.
WITH A RIDGE BEHIND TUESDAYS FRONT WEDNESDAY SHOULD BE DRY BUT
THURSDAY WET AS ANOTHER FRONT PUSHES IN FROM THE NORTHWEST. YET
ANOTHER FRONT EXPECTED NEXT FRIDAY.
&&
.AVIATION...VFR CONDITIONS EXCEPT AREAS OF MFR AND IFR CONDITIONS IN
INLAND WEST SIDE VALLEYS DUE TO FOG THROUGH THIS MORNING. THE FOG
WILL SCOUR OUT WITH THE APPROACHING LOW THAT WILL PRODUCE STRONG
WINDS IN THE SHASTA VALLEY AND AT MOUNTAIN TOPS. MOUNTAIN TOPS WILL
BECOME OBSCURED BY EVENING AS CEILINGS LOWER WITH THE APPROACH OF
THE LOW.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS AND
HAZARDOUS SEAS FLORENCE OR TO PT ST GEORGE CA 0-60 NM
PZZ350-PZZ356-PZZ370-PZZ376.
11The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 1:11 PM PST | Snow Advisory | MFR | Siskiyou | 14 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.